Document Detail


Hepatotoxicity and persistent renal insufficiency after repeated supratherapeutic paracetamol ingestion in a Chinese boy.
MedLine Citation:
PMID:  14967859     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Paracetamol has always been regarded as a useful and safe drug. The risk of toxicity with repeated supratherapeutic paracetamol is an underrecognised condition. We report on a 12-month-old boy who presented with hepatotoxicity, disseminated intravascular coagulation and persistent renal insufficiency 4 days after repeated ingestion of a supratherapeutic dosage of paracetamol. To the best of our knowledge, this is the first reported case of paediatric chronic paracetamol poisoning among the Chinese population. In addition, persistent renal insufficiency has not been a previously reported feature of chronic paracetamol poisoning. We propose that renal damage is the result of the synergistic effect of hypoperfusion and paracetamol overdose.
Authors:
K L Kwok; Y M Fu; D K K Ng
Related Documents :
14574449 - Report of accidental cs ingestion among seven patients in central israel and review of ...
7391779 - Caffeine poisoning in a 19-year-old female.
25408819 - Seminoma presented as testicular rupture: case report and literature review.
10485519 - A review of selected seafood poisonings.
23174519 - An unusual marine envenomation following a rope contact: a report on nine cases of derm...
12935559 - The examination of mushroom poisonings at akita university.
15916099 - Prevalence of snake bites in kangar district hospital, perlis, west malaysia: a retrosp...
25382799 - Association between lichen sclerosus and celiac disease: a report of three pediatric ca...
12690339 - Dural cavernous hemangioma originating from superior petrosal sinus.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Hong Kong medical journal = Xianggang yi xue za zhi / Hong Kong Academy of Medicine     Volume:  10     ISSN:  1024-2708     ISO Abbreviation:  Hong Kong Med J     Publication Date:  2004 Feb 
Date Detail:
Created Date:  2004-02-17     Completed Date:  2004-06-22     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  9512509     Medline TA:  Hong Kong Med J     Country:  China    
Other Details:
Languages:  eng     Pagination:  61-4     Citation Subset:  IM    
Affiliation:
Department of Paediatrics, Kwong Wah Hospital, 25 Waterloo Road, Kowloon, Hong Kong. cklkwok@yahoo.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acetaminophen / administration & dosage,  adverse effects*
Analgesics, Non-Narcotic / administration & dosage,  adverse effects*
Dose-Response Relationship, Drug
Glomerular Filtration Rate / drug effects
Humans
Infant
Kidney / drug effects*
Liver / drug effects*
Male
Respiratory Tract Infections / drug therapy
Shock / etiology
Chemical
Reg. No./Substance:
0/Analgesics, Non-Narcotic; 103-90-2/Acetaminophen
Comments/Corrections
Comment In:
Hong Kong Med J. 2004 Jun;10(3):220-1; author reply 221-2   [PMID:  15181232 ]
Hong Kong Med J. 2004 Jun;10(3):220; author reply 221-2   [PMID:  15181231 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Dentatorubral-pallidoluysian atrophy in two Chinese families in Hong Kong.
Next Document:  Substrate utilization during exercise performed with and without glucose ingestion in female and mal...